Thunderstorm Wind, Garden
- When
- June 23, 12:25 AM MST
- Where
- Garden County, 19.81 mi NNE of Lisco
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.740, -102.410
Storms produced strong winds as they moved northeast across western Nebraska on June 22nd and 23rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Storms produced strong winds as they moved northeast across western Nebraska on June 22nd and 23rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 22, 1:25 PM MST, 11 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT MON JUN 22 2009 .SYNOPSIS... HIGH PRESSURE ALOFT CONTINUES TO DOMINATE THE WEATHER PATTERN ACROSS THE LOWER MISSISSIPPI VALLEY TDY. THIS FEATURE HAS BEGUN ITS SLOW SLIDE TO THE NORTHWEST TDY AS SOME LIMITED HT RISES WOULD SUGGEST. OTHER FEATURES OF NOTE ARE A JET STREAK OVER WYOMING AND THE WESTERN DAKOTAS...A SHORTWAVE OVER ERN IDAHO AND A TROF ACROSS THE PACIFIC COAST AND NEW ENGLAND. MAINLY CLEAR SKIES DOMINATED ACROSS THE HIGH PLAINS THIS AFTERNOON...WITH A WEAK DIFFUSE FRONTAL BOUNDARY EXTENDING FROM LBF TO FALLS CITY. TEMPERATURES RANGED FROM 82 AT OGA TO 88 AT VTN. MORE NOTABLY...DEW POINTS SOUTH OF THE BOUNDARY WERE IN THE 60S...WITH 50S NOTED OVER NRN NEBRASKA. && .DISCUSSION... .NEAR TERM...TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECASTING CHALLENGE THROUGH THE MIDWEEK IS PRECIPITATION CHANCES AND TEMPERATURES ASSOCIATED WITH AN APPROACHING COOL FRONT TUESDAY INTO WEDNESDAY. FOR TONIGHT...MOISTURE ALONG WITH STRONG INSTABILITY...WILL LIFT NORTH ACROSS CENTRAL AND EASTERN NEBRASKA LATE THIS AFTERNOON INTO THIS EVENING. CAPPING INVERSION WILL REMAIN STRONG IN THESE AREAS SO NO SURFACED BASED CONVECTION IS EXPECTED IN THESE LOCATIONS. HOWEVER SOME ELEVATED INSTABILITY WILL LIFT NORTHEAST ACROSS THE PANHANDLE...FOLLOWING A FRONTAL BOUNDARY INTO SWRN SD OVERNIGHT. IN A SETUP SIMILAR TO LAST NIGHTS...ELEVATED CONVECTION IS A DECENT POSSIBILITY ACROSS THE NORTHWESTERN AREAS LATE TONIGHT. AS THIS ACTIVITY MOVES EAST ACROSS FAR NORTHERN NEBRASKA AND SRN SD...IT WILL BEGIN TO ENCOUNTER THE MOIST BOUNDARY LAYER AND ABUNDANT LOW LEVEL CAPE. ALSO THE PRESENCE OF A WEAK LOW LEVEL JET TONIGHT...WOULD ALLOW CONVECTION TO SUSTAIN ITSELF AS IT MOVES EAST OVERNIGHT. HAVE INTRODUCED POPS IN THE NORTH BUT WILL KEEP THEM LOW GIVEN THE EXPECTED ISOLATED NATURE OF CONVECTION. ON TUESDAY...THE SURFACE BOUNDARY WILL SAG SOUTH INTO THE NORTHWESTERN CWA. SOUTH AND EAST OF THE BOUNDARY...TEMPS WILL TOP OUT IN THE MID TO UPPER 90S...WITH UPPER 80S NORTH OF THE FRONT IN SHERIDAN AND NORTHWESTERN CHERRY COUNTY. MOISTURE WILL CONTINUE TO POOL ALONG THIS FEATURE TOMORROW AND NO SURPRISE...CAPES TOP 4000 J/KG ALONG THIS FEATURE TOMORROW AFTERNOON. CAP STRENGTH WEAKENS DURING THE AFTERNOON...AND THUNDERSTORM DEVELOPMENT WILL BE ENTIRELY CONDITIONAL ON THIS BREAKING. IF IT DOES...ENOUGH SHEAR AND POTENTIAL INSTABILITY EXISTS FOR A DECENT SEVERE WX EPISODE. WILL CONTINUE POPS ALONG THE FRONT FOR TOMORROW AFTERNOON AND NIGHT. ON WEDNESDAY...SOME DISCREPANCY EXISTS TO WEATHER OR NOT THE FRONT WILL SAG SOUTH OF THE AREA. THE GFS SOLUTION STALLS THIS ACROSS THE FORECAST AREA WEDNESDAY BEFORE LIFTING IT NORTH WEDNESDAY NIGHT. THE NAM IS A LITTLE MORE AGGRESSIVE...DROPPING THIS FEATURE INTO NRN KS...THEN LIFTING IT NORTH WEDS NIGHT. GENERALLY COMPROMISED BETWEEN THE TWO SOLNS DROPPING THIS INTO SRN NEBRASKA. INCREASED POPS ALONG THIS FEATURE WEDS/WEDS NIGHT...THEN DRIED THINGS OUT FOR THURSDAY AS FRONT LIFTS NORTH AND THE RIDGE RE-ESTABLISHES ITSELF ACROSS THE CENTRAL CONUS. HIGHS THURSDAY WILL BE BACK IN THE MID 90S. .LONG TERM...FRIDAY THROUGH THROUGH MONDAY...BOTH LONG RANGE SOLUTIONS THIS MORNING BEGIN TO BREAK DOWN THE CENTRAL CONUS RIDGE THURSDAY NIGHT AND FRIDAY. THOUGH BOTH MODELS BREAK THE RIDGE DOWN LATE IN THE WEEK...THE EURO SOLUTION IS SLIGHTLY MORE AMPLIFIED WITH ITS WEST COAST TROF. THUS MAKING THIS MODEL SLOWER AND IS THE PREFERRED SOLUTION ATTM. A GLANCE AT THE EURO ENSEMBLES THIS MORNING...IS EVEN SLOWER WITH THE TROUGHS PROGRESSION COMPARED TO THE OPERATIONAL EURO SOLN. WITH THIS IN MIND...HAVE DECIDED TO HOLD ONTO PRECIPITATION CHANCES A LITTLE LONGER IN MY NERN ZONES FOR SATURDAY. AS FOR TEMPERATURES...TRENDED THEM DOWN A TAD FROM OPERATIONAL MEX GUIDANCE...AS THE GUIDANCE WAS THE WARMEST OF THE ENSEMBLE MEMBERS. && .AVIATION... VISUAL FLIGHT RULES WILL CONTINUE THIS EVENING INTO TUESDAY FOR TERMINALS KLBF AND KVTN. AT 18Z SURFACE HIGH PRESSURE WAS RIDGING EAST THROUGH THE PANHANDLE WITH AN AREA OF LOW PRESSURE FURTHER NORTH AND EAST. THIS EVENING ANOTHER WEAK COLD FRONT WILL MOVE SOUTHEAST THAT WILL BECOME THE FOCUS FOR HIGH BASED THUNDERSTORMS OVER THE PANHANDLE AS SEVERAL DISTURBANCES LIFT NORTHEAST OVERNIGHT. MOISTURE WILL BE THE LIMITING FACTOR FOR MORE ISOLATED THUNDERSTORMS THAT MAY PRODUCE STRONG WIND GUSTS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE .AVIATION...KECK .SHORT AND LONG TERM...BUTTLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 147 AM CDT TUE JUN 23 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-240700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 147 AM CDT TUE JUN 23 2009 /1247 AM MDT TUE JUN 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS IN THE WESTERN AND CENTRAL PANHANDLE WILL TRACK INTO WESTER AND NORTH CENTRAL NEBRASKA THROUGH THE EARLY MORNING HOURS. SOME OF THE STORMS MAY CONTAIN LARGE HAIL. DAMAGING WINDS WILL BE THE GREATER THREAT WITH THE STORMS...IF THEY FORM INTO A LINE SEGMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WEAK COLD IS FORECAST TO STALL OUT ACROSS CENTRAL NEBRASKA TUESDAY AFTERNOON THROUGH THURSDAY. THIS FRONT WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON AND TUESDAY NIGHT...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY NORTH OF A LINE FROM OGALLALA TO BROKEN BOW AS THE FRONT MOVES SOUTHEAST. A STRONG CAP WILL EXIST EARLY WITH SURFACE HEATING TO FURTHER DESTABILIZE THE ATMOSPHERE INTO THE AFTERNOON FOR RAPID DEVELOPMENT OF THUNDERSTORMS THAT DO FORM. SIMILAR CONDITIONS ARE FORECAST WEDNESDAY AND WEDNESDAY NIGHT FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM DEVELOPMENT... MAINLY ISOLATED...REMAINS POSSIBLE THEREAFTER AS AN UPPER LEVEL RIDGE BUILDS WESTWARD AND REMAINS ANCHORED ACROSS THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The North Platte radar (KLNX), 154 km away, was scanning. The volume nearest the first event began at 07:25 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168427, 168428.